EconPapers    
Economics at your fingertips  
 

The restricted core of games on distributive lattices: how to share benefits in a hierarchy

Michel Grabisch and Lijue Xie

Mathematical Methods of Operations Research, 2011, vol. 73, issue 2, 189-208

Abstract: Finding a solution concept is one of the central problems in cooperative game theory, and the notion of core is the most popular solution concept since it is based on some rationality condition. In many real situations, not all possible coalitions can form, so that classical TU-games cannot be used. An interesting case is when possible coalitions are defined through a partial ordering of the players (or hierarchy). Then feasible coalitions correspond to teams of players, that is, one or several players with all their subordinates. In these situations, the core in its usual formulation may be unbounded, making its use difficult in practice. We propose a new notion of core, called the restricted core, which imposes efficiency of the allocation at each level of the hierarchy, is always bounded, and answers the problem of sharing benefits in a hierarchy. We show that the core we defined has properties very close to the classical case, with respect to marginal vectors, the Weber set, and balancedness. Copyright Springer-Verlag 2011

Keywords: Cooperative game; Feasible coalition; Core; Hierarchy (search for similar items in EconPapers)
Date: 2011
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (20)

Downloads: (external link)
http://hdl.handle.net/10.1007/s00186-010-0341-2 (text/html)
Access to full text is restricted to subscribers.

Related works:
Working Paper: The restricted core of games on distributive lattices: how to share benefits in a hierarchy (2011) Downloads
Working Paper: The restricted core of games on distributive lattices: how to share benefits in a hierarchy (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:mathme:v:73:y:2011:i:2:p:189-208

Ordering information: This journal article can be ordered from
http://www.springer.com/economics/journal/00186

DOI: 10.1007/s00186-010-0341-2

Access Statistics for this article

Mathematical Methods of Operations Research is currently edited by Oliver Stein

More articles in Mathematical Methods of Operations Research from Springer, Gesellschaft für Operations Research (GOR), Nederlands Genootschap voor Besliskunde (NGB)
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

 
Page updated 2025-03-20
Handle: RePEc:spr:mathme:v:73:y:2011:i:2:p:189-208